Hey there! Sign in to join this conversationNew here? Join for free
    • #1
    • Thread Starter
    #1

    Hi! So I've got a long term boyfriend and my mum decided it'd be safest to put me on the pill. The GP said to start it on the first day of my period which is today and she said it'd be likely that it'd ease my periods, is that from the beginning or will it take a few weeks before it potentially begins to make them easier?

    Alongside that I have a holiday booked for a week and the bleed you get in between packets (on microgynon 30) is due to start the day I leave, instead of taking the 7 day break that microgynon instructs would I be able to continue to take them or is that a no go?

    Thank you!
    • Community Assistant
    Offline

    19
    ReputationRep:
    Community Assistant
    In most cases, women find it has some effect on their periods from the start, but it depends on why they're painful.

    You can skip the break. You may get some bleeding, but it will probably be more like 'spotting' than anything more. Having skipped the break, you can then either finish the package you've moved onto or discard the remaining pills and have the break then. In either case, as with any other break, you will probably get a 'withdrawal bleed' (more than spotting, less than a heavy period) begin before you start taking a new pack.
    • #1
    • Thread Starter
    #1

    (Original post by unprinted)
    In most cases, women find it has some effect on their periods from the start, but it depends on why they're painful.

    You can skip the break. You may get some bleeding, but it will probably be more like 'spotting' than anything more. Having skipped the break, you can then either finish the package you've moved onto or discard the remaining pills and have the break then. In either case, as with any other break, you will probably get a 'withdrawal bleed' (more than spotting, less than a heavy period) begin before you start taking a new pack.

    Thank you very much! This was very helpful to me
    Offline

    1
    ReputationRep:
    Yeah the pill makes your periods way more easy going from my experience, and it also makes them insanely regular if you take your pill at the same time every day, but maybe that's not the case for everyone. Also, having a regular period makes you so much more relaxed, as you know everything is as it should be.
    I've never skipped a break between pills, simply because I don't wanna mess up the regularity of my periods. Even on holiday I didn't skip the break. But my doctor said you can skip two breaks if you really wanted to, but that obviously risks spotting, which is completely normal
    • #1
    • Thread Starter
    #1

    (Original post by hdog131313)
    Yeah the pill makes your periods way more easy going from my experience, and it also makes them insanely regular if you take your pill at the same time every day, but maybe that's not the case for everyone. Also, having a regular period makes you so much more relaxed, as you know everything is as it should be.
    I've never skipped a break between pills, simply because I don't wanna mess up the regularity of my periods. Even on holiday I didn't skip the break. But my doctor said you can skip two breaks if you really wanted to, but that obviously risks spotting, which is completely normal
    Thank you for your reply!! I also feel like I've lost my appetite ever so slightly? I'm not picking throughout the day at snacks really and when I eat I realise when I'm full when normally I wouldn't. Did you experience this? I'm not complaining by any means as I've definitely put on some weight and relaxed a little this year lmao 😂
    Offline

    4
    ReputationRep:
    I'm on the same pill and yh its suppose to reduce the pain and blood flow, even though it didn't work for me unfortunately but im just a small percentage. It's fine to skip breaks i also skip breaks and so do other people i know who take it. But it can also make them really irregular so you might wanna be aware of that
    • #1
    • Thread Starter
    #1

    (Original post by Lulu_20)
    I'm on the same pill and yh its suppose to reduce the pain and blood flow, even though it didn't work for me unfortunately but im just a small percentage. It's fine to skip breaks i also skip breaks and so do other people i know who take it. But it can also make them really irregular so you might wanna be aware of that
    so my period finished today and it was amazing! I felt no pain at all after the 6pm on the first day and haven't taken paracetamol since then! Usually I get really bad pain and take tablets as soon as I can.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: August 12, 2016
Poll
Do you agree with the PM's proposal to cut tuition fees for some courses?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.